Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On $ n$-parameter discrete and continuous semigroups of operators

Author: James A. Deddens
Journal: Trans. Amer. Math. Soc. 149 (1970), 379-390
MSC: Primary 47.50
MathSciNet review: 0259659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that n commuting operators on a Hilbert space can be uniquely simultaneously extended to doubly commuting coisometric operators if and only if they satisfy certain positivity conditions, which for the case $ n = 1$ state simply that the original operator is a contraction. Our proof establishes the connection between these positivity conditions and the backward translation semigroup on $ {l^2}({Z^{ + n}},\mathcal{K})$. A semigroup of operators is unitarily equivalent to backward translation (or a part thereof) on $ {l^2}({Z^{ + n}},\mathcal{K})$ if and only if the positivity conditions are satisfied and the individual operators are coisometries (or contractions) whose powers tend strongly to zero. Analogous results are proven in the continuous case $ {R^{ + n}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.50

Retrieve articles in all journals with MSC: 47.50

Additional Information

PII: S 0002-9947(1970)0259659-X
Keywords: Contraction, Hilbert space, unitary dilation, coisometric extension, unilateral shift, backward translation
Article copyright: © Copyright 1970 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia